MAUDE Adverse Event Report: CORDIS US CORP. EMERALD; WIRE, GUIDE, CATHETER

CORDIS US CORP. EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502728
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip of a.035-inch straight 180 cm emerald diagnostic guidewire was at risk of detaching from the main wire shortly after initial insertion into the drain catheter.The device was used to remove a nephrostomy tube only, and this posed a significant safety concern that required immediate intervention to prevent potential harm to the patient.There was no reported patient injury.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35273077 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the tip of a.035-inch straight 180cm emerald diagnostic guidewire was at risk of detaching from the main wire shortly after initial insertion into the drain catheter, and the procedure was completed by removing the wire and completing nephrostomy tube removal.There was no reported patient injury.The device was not used for a chronic total occlusion, for highly tortuous vasculature, or for small side branches, and it was not exposed to a metal device.Torque control and tip response were compromised while using the guidewire.The product was inspected prior to use and appeared normal, with no problems noted during preparation and no damage to the packaging.The device was stored and prepared according to the instructions for use (ifu), and the user was trained in the use of the device.The non-sterile guidewire dgw.035 fc str ss 180cm ptfe was received coiled inside a clear plastic bag and was unpacked for visual inspection.The unit was thoroughly inspected and was found to exhibit a severe kinked condition with an unraveled coil wire exposing the core wire at the distal tip.Two additional kinks were observed on the guidewire body located approximately 20 cm and 23 cm from the distal end.No fractured condition or other outstanding anomalies were observed.The area with the severe kink was further evaluated using a vision system, which confirmed that the core wire was exposed due to the coil wire being overstretched beyond its intended mechanical limit.The observed kinked and unraveled conditions were consistent with excessive force applied to the guidewire.The core wire was visible but did not protrude from the coil wire, and no sharp edges were identified.The exact cause of the observed conditions could not be conclusively determined during the analysis, and the product analysis did not provide evidence to suggest that the conditions were related to a manufacturing or design process.A product history record (phr) review of lot 35273077 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip ¿ fractured¿ was not found during the product evaluation.Instead, the malfunction ¿guidewire ¿ exposed braidwire/corewire¿ was observed.The core wire was exposed due to the coil wire being overstretched beyond its intended mechanical limit.The observed kinked and unraveled conditions were consistent with excessive force applied to the guidewire.The product was inspected prior to use and appeared normal, with no problems noted during preparation and no damage to the packaging therefore, procedurally related factors cannot be excluded as a potential root cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter and guidewire.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key23626756
Report Number1016427-2025-00089
Device Sequence Number16025037
Product Code DQX
UDI-Device Identifier10705032055727
UDI-Public(01)10705032055727(17)280630(10)35273077
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number502728
Device Lot Number35273077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/08/2025
01/23/2026
Initial Report FDA Received Date11/22/2025
Supplement Report FDA Received Date01/05/2026
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown